An infinitesimal condition to smooth ropes



Downloads per month over past year

Gallego Rodrigo, Francisco Javier and González, Miguel and Purnaprajna, Bangere P. (2013) An infinitesimal condition to smooth ropes. Revista matemática complutense, 26 (1). pp. 253-269. ISSN 1139-1138

[thumbnail of Gallego101.pdf] PDF
Restringido a Repository staff only


Official URL:


In this article we give a condition, which holds in a very general setting, to smooth a rope, of any dimension, embedded in projective space. As a consequence of this we prove that canonically embedded carpets satisfying mild geometric conditions can be smoothed. Our condition for smoothing a rope can be stated very transparently in terms of the cohomology class of a suitable first order infinitesimal deformation of a morphism I center dot associated to . In order to prove these results we find a sufficient condition, of independent interest, for a morphism I center dot from a smooth variety X to projective space, finite onto a smooth image, to be deformed to an embedding. Another application of this result on deformation of morphisms is the construction of smooth varieties in projective space with given invariants. We illustrate this by constructing canonically embedded surfaces with and deriving some interesting properties of their moduli spaces. The results of this article bear further evidence to the complexity of the moduli of surfaces of general type and its sharp contrast with the moduli of other objects such as curves or K3 surfaces.

Item Type:Article
Uncontrolled Keywords:Deformation of morphisms; Embedding; Smoothing; Rope; Canonical surface; General type; surfaces; deformation; morphisms
Subjects:Sciences > Mathematics > Algebra
ID Code:19873
Deposited On:08 Feb 2013 09:24
Last Modified:22 Aug 2018 09:11

Origin of downloads

Repository Staff Only: item control page